Tuesday, 12 April 2016

RECOMMENDED DOSE OF PARACETAMOL

WHO has recommended dose for paracetamol in adults and children of all ages. following are the standard dose:

For Adult:

500 mg to 1 gram. this dose is required after every 4-6 hour. Maximum 4 dose during day. (2 gram to 4 gram per day).

For Children:

Aged 12-16 years: 480 - 750 mg required after every 4-6 hours. Maximum 4 dose during day. 

Aged 10-12 years: 480 - 500 mg required after every 4-6 hours. Maximum 4 dose during day. 

Aged 8-10 years: 360 - 375 mg required after every 4-6 hours. Maximum 4 dose during day. 

Aged 6-8 years: 240 - 250 mg required after every 4-6 hours. Maximum 4 dose during day. 

Aged 4-6 years: Up to 240 mg required after every 4-6 hours. Maximum 4 dose during day. 

Aged 2-4 years: Up to 180 mg required after every 4-6 hours. Maximum 4 dose during day. 

Aged 6 months-2 years: Up to 120 mg required after every 4-6 hours. Maximum 4 dose during day.

Aged 3-6 months: 50-70 mg required after every 4-6 hours. Maximum 4 dose during day.  

Aged 2-3 months: 40-60 mg required after every 4-6 hours. Maximum 4 dose during day. 

Below 2 years: Not Recommended


For Example: 

Children's marketed paracetamol comes in suspension form. it has 250 mg paracetamol in 5 ml. If age of child is between 6-8 years and weight is 18-20 kgs. Recommended dose for child aged 6-8 years is 240-250 mg per 4-6 hours, hence 18-20 X 10-15mg = 180-300 mg per one dose. 

Each 5 ml contains 250 mg of paracetamol, So dose will be 5 ml required for every 406 hours and maximum 4 times per day. 




Child’s Weight
120 mg per 5 mL
250 mg per 5 mL
5 kgs or less
Consult Doctor
Consult Doctor
6.5 kgs
4 mL
2 mL
8 kgs
5 mL
2.5 mL
10 kgs
6 mL
3 mL
15 kgs
9 mL
4.5 mL
20 kgs
12 mL
6mL
30 kgs
18 mL
9 mL
40 kgs
25 mL
12 mL
More than 40 kgs
Consult Doctor
Consult Doctor

Important Note: For fever and pain management dose of Paracetamol will be same for children and adult. 

If you take paracetamol in regular basis and miss the dose, either consult your doctor or pharmacist or skip the missed dose.

Important Note: If you missed dose, don't take missed dose with next dose. It may cause heartburn, Nausea and Vomiting. 


Following are the first sign of paracetamol overdose:


Loss of appetite
Nausea
Vomiting
Stomach pain
Confusion
Weakness
Sweating

Also you will suffer from some later symptoms like,


Pain in upper stomach
Dark urine
Yellowing of skin
Whitening your eyes

0 comments:

Post a Comment